MAUDE Adverse Event Report: BECKMAN COULTER ACCESS SARS-COV-2 IGG II; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS

BECKMAN COULTER ACCESS SARS-COV-2 IGG II; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Catalog Number C69057
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access sars-cov-2 igg ii reagent was not returned for evaluation.No hardware errors or other assay issues were reported in conjunction with this event.System performance indicators such as system check and calibration were passing within specifications at the time of the event.¿ per fda safety communication on 19may2021 ¿results from currently authorized sars-cov-2 antibody tests should not be used to evaluate a person¿s level of immunity or protection from covid-19 at any time, and especially after the person received a covid-19 vaccination.While a positive antibody test result can be used to help identify people who may have had a prior sars-cov-2 infection, more research is needed in people who have received a covid-19 vaccination.¿ ¿ the access assays is not labelled for vaccine response detection.The performance of our serology assays has not been established in individuals that have received a covid-19 vaccine.¿ depending upon the vaccine administered, the antibodies generated may be different and therefore the test result may differ depending upon the specific antibody being detected by the assay in use in the laboratory.Different vaccines do not elicit the same immune response.¿ all immune responses are different therefore differences in patient responses are expected after vaccination.¿ no manufacturer guarantees both a specificity and sensitivity of 100%.The concentration of sars-cov-2 igg in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, diversity of antibodies and reagent specificity.Differences in each individual assay are expected.¿ (b)(4).¿ ¿the customer sent the patient sample to the (b)(4) chu for investigation.However the sample was received empty and could not be tested.In conclusion, the cause for this event could not be determined with the information supplied.There is no evidence to reasonably suggest that a malfunction occurred in conjunction with this event.Differences between manufacturers are expected and the access assays are not labeled for vaccine response detection.
 
Event or Problem Description
On (b)(6) 2021 the customer reported non-reactive sars-cov-2 igg ii (access sars-cov-2 igg ii assay, part number c69057, lot number 922974) results were generated for two vaccinated patients on the customer's unicel dxi 800 access immunoassay analyzer (part number 973100 and serial number (b)(4)).The customer reported that the initial non-reactive sars-cov-2 igg ii result for the patient one was 7.2 au/ml obtained on (b)(6) 2021 (non reactive: < 10 au/ml).This result was discordant with the diasorin igg trimerics result of 246 ui/ml (cut-off for positive: =33.8 ui/ml) obtained on (b)(6) 2021.The patient sample was repeated after a preventive maintenance at 6.9 au/ml on (b)(6) 2021.The initial non-reactive sars-cov-2 igg ii result for the patient two was 7.0 au/ml on (b)(6) 2021.This result was discordant with the diasorin igg trimerics result of 230 ui/ml ui/ml (cut-off for positive: =33.8 ui/ml).No data was provided.Both patient received two doses of the pfizer vaccine, the latest dose was received on (b)(6) 2021 for patient one and on (b)(6) 2021 for patient two.Two (2) medwatch reports will be generated to address both patients, this report address the results of patient two: medwatch number ¿2122870-2021-00091¿ will address patient one.Medwatch number ¿2122870-2021-00092¿ will address patient two.No affect to patients or end-users has been reported in connection with this event.No hardware errors or issues with other assays were reported in conjunction with this event.System check passed on (b)(6) 2021.Calibration passed on (b)(6) 2021 with reagent lot 922974 and calibrator lot 922915.There were no issues with sample integrity reported by the customer.Sample information such as sample collection tube used, centrifugation time and speed, storage or handling was not provided by the customer.

Brand Name
ACCESS SARS-COV-2 IGG II
Common Device Name
IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key12057034
Report Number2122870-2021-00092
Device Sequence Number14453090
Product Code QKO
UDI-Device Identifier15099590742744
UDI-Public(01)15099590742744(17)210731(11)210131(10)922974
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberC69057
Device Lot Number922974
Was Device Available for Evaluation? No
Distributor Facility Aware Date06/04/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2021
Initial Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1